It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-10-2010, 01:22 PM   #1
Newbie
(female)
 
Join Date: Dec 2010
Location: na
Posts: 5
cinders2010 HB User
Gastritis caused by H pylori treatment

Are there are natural cures/treatment for gastritis caused by triple therapy (amoxicillin, clarithromycin and protonix) for H. pylori?

My doctor says I should take protonix for atleast two months, phase it out and see how I feel -- he says likely I will have to keep taking it longer than two months maybe six or eight. That sounds awful. I've heard a lot about acid rebound and nutrient malabsorption and can't deal with that. I've lost about 8 kilos because of chronic gastritis (caused by the H. pylori) and now I'm severely underweight and weak at 100 pounds. I need nutrients!

Any help would be appreciated!
Thanks

 
Sponsors Lightbulb
   
Old 12-11-2010, 11:27 PM   #2
Senior Member
(female)
 
Join Date: Dec 2007
Location: USA
Posts: 183
aileb HB Useraileb HB Useraileb HB Useraileb HB User
Re: Gastritis caused by H pylori treatment

I have gastritis and I've been on Protonix and Ranitidine for 7 months! I had to completely change the way I eat and give up coffee, diet coke and spicy food. I started off with 2 doses per day and now I'm down to 1 dose per day.

I was suppose to get a endoscopy 2 months ago when I got down to 104 pounds but since I don't have insurance I have to wait until next year to get that done. In the meantime, I have to watch what I eat.

I don't know of any natural cures but I have been eating a lot of calorie dense foods so that I don't lose anymore weight and I stopped exercising. Try eating foods like peanut butter and drinking Ensure.

Good Luck!

 
Sponsors Lightbulb
   
Old 12-12-2010, 08:30 AM   #3
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,548
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Post Re: Gastritis caused by H pylori treatment

The treatment for H pylori is pretty bad taking very strong antibiotics for a week or 2 if you are sensitive to them--

Any antibiotic causes me to get gastritis and proton pump inhibitors have never helped. As you may know gastritis is inflammation of the stomach lining. And everyone is different and may get inflammed to various degrees.

I take an OTC med --Mastica along with a broard spectrum probiotic to cure gastritis -- PB-8 is OK but there are many good probiotics on the market.

The first time I had gastitis it took 2 weeks to cure and the cure was verified by an Endo exam that had previously been scheduled 3months prior to taking Mastica.

BTW-- coffee, and colas contain too much acid and should not be a part of any diet if you have stomach problems.

Harry

Last edited by Harry; 12-12-2010 at 08:45 AM. Reason: Typos

 
Old 12-12-2010, 10:04 AM   #4
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,376
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Gastritis caused by H pylori treatment

The nutrient malabsorption is generally only a problem for people who take PPI for years, so I would not be worried about it right now.

The important thing is to let your body recover from the H Pylori and the strong antibiotics. If you are experiencing lower-stomach problems such as diarrhea or cramps, a probiotic might help. Supplements like deglycyrrhizinated licorice or the amino acid L-glutamine can help rebuild the stomach lining.

Definitely, plan to eat. Eat many times a day, small meals of foods that are least irritating to your stomach. Make sure there's always a snack available.

When you start to feel better, gain some weight back, and the time comes to quit the Protonix, taper down slowly over a period of 2-4 months. There are a number of taper-down protocols out there. None have been studied in a systematic laboratory way, but many of them have decent anecdotal evidence.

 
Old 12-13-2010, 04:33 AM   #5
Newbie
(female)
 
Join Date: Dec 2010
Location: na
Posts: 5
cinders2010 HB User
Re: Gastritis caused by H pylori treatment

Thanks for all the help. I've ordered mastic gum and DGL, hope it works. Dietary changes are the hardest part, I've cut down significantly on spices but refined sugar goodies are just soo hard to give up!!

 
Old 12-19-2010, 01:36 AM   #6
Newbie
(female)
 
Join Date: Dec 2010
Location: na
Posts: 5
cinders2010 HB User
Re: Gastritis caused by H pylori treatment

Harry, my mastic gum and DGL are here! Not sure how I should take them? Before breakfast and lunch or between breakfast & lunch and lunch & dinner? I'm sure this is a lame question but I'm just concerned that maybe it's efficacy is affected by dosage times (for example, my useless doctor never told me I had to take the PPI BEFORE breakfast I found that out myself after google searching the triple regime medicines!!)

Thanks for the help!

 
Old 12-19-2010, 01:40 AM   #7
Newbie
(female)
 
Join Date: Dec 2010
Location: na
Posts: 5
cinders2010 HB User
Re: Gastritis caused by H pylori treatment

Harry, my mastic gum and DGL are here! I just had a quick question on dosage times: should I take them before breakfast and dinner or between meals (i.e. between lunch & dinner and breakfast & lunch). Yes this may be a very lame question but I'm just concerned that their efficacy might be effected by dosage times (for example, my useless dr never told me that the PPI needs to be taken before breakfast -- I found that out after I googlesearched the triple therapy meds, he also told me to take them for 7 days which I did so I'm also concerned that the H. pylori is not completely gone...)

Thanks for the help!

 
Old 12-19-2010, 07:35 AM   #8
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,548
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Re: Gastritis caused by H pylori treatment

Cinders,
The way you should take Mastica is on an empty stomach and it normally takes 90 minutes to 2hrs for your stomach to empty after eating. So, I alway take Mastica about 2 1/2 hours after eating between breakfast and lunch and then between lunch and supper.
I also take the probiotic at bedtime---

Also, there is a breath test that is use to test to determine if the H pylori is all gone and of course an the Endo Exam(EGD) with a biopsy that is more expensive.

A blood test does not work because it takes months for the bacteria to be eliminated.

Harry

Last edited by Harry; 12-19-2010 at 07:47 AM. Reason: Typos & additions

 
Old 01-06-2011, 07:59 PM   #9
Newbie
(female)
 
Join Date: May 2010
Location: Australia
Posts: 2
lrazov HB User
Re: Gastritis caused by H pylori treatment

Hi Cinders,

I am just wondering how you are going with Mastic Gum. Are you feeling any better? Did it help at all?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Gastritis and H Pylori Narda99 Digestive Disorders 18 12-07-2010 02:51 PM
H-Pylori and Gastritis mskubic Digestive Disorders 2 04-19-2008 12:07 AM
Gastritis caused by Antibiotics? mizzaj Digestive Disorders 10 10-18-2007 04:28 PM
Non Specific Chronic Gastritis -HELP? Jeppy Digestive Disorders 4 09-29-2007 02:49 PM
H-Pylori -Now Negative but Gastritis persists Jeppy Digestive Disorders 15 06-05-2007 10:52 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:00 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!